Transplant Question 20

A 60-year-old man six months post-heart transplant presents with shortness of breath, low-grade fever and a non-productive cough. His current medications include sirolimus, mycophenolate mofetil, prednisone, Septra, enteric-coated ASA, amlodipine, hydrochlorothiazide, atorvastatin, calcium carbonate, vitamin D and omeprazole. His chest X-ray shows diffuse interstitial infiltrates. He is started on broad-spectrum antibiotics but does not improve. An ECG and echocardiogram are unremarkable. He is seen by Respirology, who suggest, “Consider pneumocystis pneumonia or interstitial pneumonitis secondary to sirolimus.”

What are the characteristics of sirolimus-associated lung disease?

Subscribe to Pearls

Uncle Sam wants you to subscribe to Medical Pearls

Subscribe today! It’s always free, and you can easily unsubscribe at any time. We will never share your email address. Subscribe to...

Multiple Pearls
Cardiology Pearls
Endocrinology Pearls
Hematology Pearls
Nephrology Pearls
Rheumatology Pearls
Transplant Pearls
General Internal Medicine Pearls
Instructor Pearls

Subscribe to receive your pearls today—it's free!